Alert archive / California / Flash Flood Warnings in 2007

Flash Flood Warning 37, NWS Phoenix, AZ

August 26, 2007San Bernardino County, California

NWS Phoenix, AZ issued this flash flood warning at Aug 26, 2007, 11:35 AM PDT for San Bernardino County, California. It was in force for 115 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 26, 2007, 11:35 AM PDT (18:35 UTC)
Expired
Aug 26, 2007, 1:30 PM PDT
In force
115 min
Issued by
NWS Phoenix, AZ
Area
Whole counties

County San Bernardino County, CA

What was reported inside it

TimeReportWhereRemark
Aug 26, 11:54 AM PDTFLASH FLOOD2 Ene Twentynine Palms, CAOVER ONE FOOT OF WATER RUNNING OVER ROADS EAST OF DOWNTOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KPSR 261839
FFWPSR
CAC065-071-262030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
1135 AM PDT SUN AUG 26 2007

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JOSHUA TREE NATIONAL PARK IN SAN BERNARDINO COUNTY
  
* UNTIL 130 PM PDT

* AT 1131 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER NORTHERN
  PORTIONS OF THE PARK AFFECTING UTAH TRAIL BOULEVARD NEAR 
  TWENTY-NINE PALMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3412 11606 3411 11603 3408 11602 3407 11600
      3404 11600 3403 11594 3400 11597 3402 11620
      3412 11621
TIME...MOT...LOC 1835Z 180DEG 0KT 3410 11602

$$

AJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 11:15 AM PDT, 20 minutes earlier.

Area forecast discussion, Aug 26, 11:15 AM PDT, 20 minutes before
AZZ020>028-CAZ030>033-270000-

AREA FORECAST DISCUSSION...UPDATED AVIATION SECTION
NATIONAL WEATHER SERVICE PHOENIX AZ
1115 AM MST SUN AUG 26 2007

.SYNOPSIS...
MONSOON MOISTURE CONTINUES TO COVER A LARGE PART OF SOUTHEAST
CALIFORNIA AND ARIZONA...CONTINUING THE THREAT FOR AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS THROUGH MONDAY. HIGH PRESSURE WILL
BUILD BACK OVER THE DESERT SOUTHWEST BY TUESDAY...RESULTING IN A
DECREASE IN THUNDERSTORM ACTIVITY...AND A RETURN TO ABOVE NORMAL
TEMPERATURES.

&&

.SHORT TERM...
TODAY THROUGH TUESDAY...
WITH THE ABSENCE OF WIDESPREAD CONVECTIVE DEBRIS CLOUDS TO START OUT
TODAY PER VIS SATELLITE PIX...WE ARE SEEING TEMPS QUITE A BIT HIGHER
THAN 24 HRS AGO OVER SCNTRL PART OF PHX CWA. AND...SURFACE DEWPOINTS
ARE HANGING IN THERE AS WELL...WITH MID-MORNING VALUES IN THE LOWER
TO MID 60S SCNTRL AZ RANGING TO THE LOWER TO MID 70S OVER SE CA. 12Z
KPSR SOUNDING...MODIFIED TO EXPECTED AFTERNOON CONDITIONS...NOT
OVERLY IMPRESSIVE...EVEN WITH THE HOTTER AFTERNOON AND RESPECTABLE
MOISTURE. MLCAPE VALUES ONLY ON THE ORDER OF 400 J/KG...AND WITH
LIGHT SWLY STEERING FLOWS WITH LITTLE DYNAMICAL INPUT OVER SCNTRL AZ
ZONES...NOT OVERLY EXCITED ABOUT GETTING MORE THAN ISOLD OPEN DESERT
STORMS THIS AFTN/EVENING. HOWEVER...OUT W...MOISTURE IS EVEN MORE
IMPRESSIVE AND THE WEAK SHORTWAVE OFF THE NRN BAJA COAST COULD OFFER
SOME LIFT DURING MAX HEATING TIME. SO...LIKE MID SHIFT...BELIEVE WE
MAY SEE SOME PRETTY ACTIVE WEATHER OUT IN SE CA/FAR WRN AZ THIS
AFTERNOON AND AS SUCH WILL KEEP EYES ESPECIALLY FIXED ON RADAR
DEVELOPMENTS OUT THERE. IN THE MEANTIME...GRIDS/ZONES LOOK TO BE IN
DECENT SHAPE...WITH CHANCE/SLIGHT CHC POPS EVERYWHERE THIS AFTN/
THRU THIS EVENING. WILL NOT MAKE ANY CHANGES TO MON-TUE TIME FRAME
FOR NOW...AS THEY LOOK REASONABLE AS WELL.

&&

.LONG TERM...
TUESDAY NIGHT THROUGH SATURDAY...
STRONG UPPER RIDGE WILL RELOCATE OVER CENTRAL OR NRN AZ BY THE
MIDDLE OF THIS WEEK...PROVIDING FOR AN EXTENDED STREAK OF HOT
WEATHER. HOTTEST DAYS WILL LIKELY BE WEDNESDAY THRU FRIDAY. ELY FLOW
RETURNS TOWARDS THE END OF THE WEEK. WILL PROBABLY SEE A BIT MORE
MOISTURE RE-ENTER THE PICTURE WITH THIS FLOW PATTERN...SO DECIDED TO
RE-INTRODUCED SOME VERY LOW GRADE POPS INTO THE SCNTRL DESERTS BY
ABOUT THURSDAY.

&&

.AVIATION...
AUGUST 26 1815 UTC (AUGUST 26 1115 MST)

THOUGH THERE IS CONSIDERABLE ATMOSPHERIC MOISTURE...AN UPPER LEVEL
WEATHER DISTURBANCE OVER ARIZONA...AND A STRONGER UPPER LEVEL
WEATHER DISTURBANCE NEAR THE SOUTHERN CALIFORNIA COAST...INSTABILITY
IS LIMITED OVER THE LOWER ELEVATIONS. THE SYSTEM CENTERED NEAR THE
CALIFORNIA COAST MAY PROVIDE ENOUGH LIFT FOR STORMS OVER THE LOWER
ELEVATIONS OF FAR SOUTHEAST CALIFORNIA TODAY AND TONIGHT...BUT MORE
LIKELY STORMS WILL BE CONFINED TO THE HIGHER TERRAIN...INCLUDING
JOSHUA TREE NATIONAL PARK. SIMILARLY IN ARIZONA PORTIONS OF THE
FORECAST AREA...STORMS ARE APT TO BE CONFINED TO THE HIGHER TERRAIN.
THUS DID NOT INSERT ANY TEMPO GROUPS IN THE TAFS...BUT INDICATED
PRESENCE OF STORMS OFF IN THE DISTANCE FROM THE AIRFIELDS.

SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.

AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
AUGUST 26 0945 UTC (AUGUST 26 0245 MST)

AFTER FAIRLY HIGH HUMIDITIES AND BELOW NORMAL TEMPERATURES THIS
WEEKEND...TEMPERATURES WILL RISE AND HUMIDITIES WILL DECREASE DURING
THE UPCOMING WEEK. ACCORDINGLY...STORM CHANCES WILL DECLINE TO A
SLIGHT CHANCE...MAINLY OVER HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA.
BY WEDNESDAY...MINIMUM RH VALUES WILL DECREASE TO 15 TO 20 PERCENT IN
ALL FIRE WEATHER ZONES.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

SHORT TERM...ESTLE
LONG TERM...ESTLE
AVIATION...AJ
FIRE WX...SIPPLE
Hazardous weather outlook, Aug 26, 5:40 AM PDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
540 AM MST SUN AUG 26 2007

AZZ022-023-027-028-271300-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
540 AM MST SUN AUG 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT
A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ARE FORECAST. STRONG
GUSTY WINDS...DENSE BLOWING DUST...AND BRIEF HEAVY RAIN CAN BE
ASSOCIATED WITH THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY AND
TUESDAY. THE PRIMARY THREATS WILL BE STRONG WINDS...AND HEAVY RAIN
THAT COULD LEAD TO FLOOD OR FLASH FLOODING. A DIMINISHING THREAT OF
THUNDERSTORMS IS EXPECTED WEDNESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ024-271300-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
540 AM MST SUN AUG 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT
A CHANCE OF SHOWERS AND THUNDERSTORMS ARE FORECAST. THE PRIMARY
THREAT WILL BE HEAVY RAIN THAT COULD LEAD TO FLOOD OR FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A CHANCE OF SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY AND
TUESDAY. THE PRIMARY THREAT WILL BE HEAVY RAIN THAT COULD LEAD TO
FLOOD OR FLASH FLOODING. A DIMINISHING THREAT OF THUNDERSTORMS IS
EXPECTED WEDNESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ020-021-025-026-CAZ030>033-271300-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
540 AM MST SUN AUG 26 2007 /540 AM PDT SUN AUG 26 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST
ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND
SOUTHEAST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
A CHANCE OF SHOWERS AND THUNDERSTORMS ARE FORECAST. THE PRIMARY
THREAT WILL BE HEAVY RAIN THAT COULD LEAD TO FLOOD OR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED MONDAY. THE
PRIMARY THREATS WILL BE STRONG GUSTY WINDS...AND HEAVY RAIN THAT
COULD LEAD TO FLOOD OR FLASH FLOODING. A DIMINISHING THREAT OF
THUNDERSTORMS IS EXPECTED TUESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 11:35 AM PDTFlash Flood WarningPSRRiverside, San Bernardino115 min

Nearby

Flash Flood Warnings in California, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive.